Self Medication

By :

New Ebola Vaccine for Exposure Risk

Patient demography: Age : 54 years 

DOB: 1 Jan 1960 Gender : Female

Primary Problem : Asthma

Allergic to : Dust, mites, pollen, certain aroma, cold, banana, grapes and pomegranate

Case history: Patient is a known case of Asthma since 4 years of age. She took treatment from nearby health care center. At the age of 18 she was prescribed with steroid as anti-asthmatic drug*. Since then she is on steroid for asthmatic attack. She consulted many physicians in India as well as in abroad ( Abu Dhabi) and got same (steroidal therapy) in prescription for astham. She followed instruction as suggested by physician. She was not aware about the side effects of the steroidal therapy. None of the prescriber or medical professionals, she visited, told her about adverse effects of steroids. Lack of awareness about the adverse effects of steroid therapy, promoted her to use steroid as general medication for her Asthma. Due to long term steroid intake, she is now victim of many adverse effects of steroids like Osteoporosis, Diabetes. It is duty of medical professional to tell the patient about the disease and prescribed drug. Prescriber should tell the side effect of drug as well as limitations for the use of prescribed drugs. It is duty as well as right of patient also to know properly about the drugs given. Progression of complications/side effects: 1996 – started weight gain* March 1999 - ultrasound of pelvis reveled contracted gallbladder and obesity in patient. April 1999 - Ultrasound revealed retroverted uterus with multiple fibroids. Biggest in posterior wall with some calcification. Sept. 2001 - hepatic investigation revealed fatty liver. Dec. 2001 - osteo-densitometry reports revealed osteopenia in lumbar spine. Oct. 2004 - she underwent two cataract surgery*. Feb. 2006 - Spirometry reports revealed mixed restrictive/obstructive defect, steroid dependent asthma and steroid induced muscle weakness and osteoporosis.

March 2006 - Medical Report declared that patient is a known case of steroid dependent asthma and has developed Cushing’s syndrome with its complications like osteoporosis with pathological fractures and diabetes mellitus.

Sept 2006 – chest x-ray reports showed fractured 7th right rib in its postero-lateral aspect with excessive callus formation.

Nov 2006 - Lumbo-sacral spine AP/LAT view revealed that she has lumbar spondylosis, osteopenia, radio-opaque densities in the right hemi-pelvis below the sacro-iliac joint and osteomalacia with pseudofractures.

2007 - Patient was not able to walk*.

Nov 2009 – leakage of CSF, infection reported*.

CSF Report: found infection.

Dec 2009 – patient was in coma for about 2 weeks*.

2010 – Complete immobility.

Please Consult your Physician/Pharmacists regarding the Disease and Drug. 

Please Avoid Self Medication

 

#dic #case #self #medication #osteoporosis

Rate UsDon’t love itNot greatGoodGreatLove itRate Us
Your opinion
arrow&v
arrow&v

PHAF Team

FDA Approves Audenz as First-Ever Adjuvanted, Cell-Based Pandemic Influenza A (H5N1) Vaccine

PHAF Team

Antibiotics In common cold – Yes or NO.

Dr. Ateendra Jha

Father's X chromosome has clues to autoimmune disease in females.

PHAF DIC Team

Self Medication

Dr. Ateendra Jha

Man Died of Sepsis and Organ Failure Within Weeks of Being Licked by His Pet

PHAF Team

WHO Launches New Polio Vaccine In 150 Countries

© 2019 PHAF  || All rights reserved

  • Facebook Social Icon
  • Twitter Social Icon
  • Google+ Social Icon
  • YouTube Social  Icon
  • Instagram Social Icon

Any medical information published on this website is not intended as a substitute for informed medical advice and you should not take any action before consulting with a healthcare professional.